Trotsky & TMI

 

This clinical trial drug has knocked me right out.  Differently to chemo I find I’m hit with side effects pretty much the day after treatment, rather than four or five days later, but if last week is anything to go by I should be feeling better by the end of the weekend. Unfortunately, for now, its all fatigue, raw mouth, nausea, and what is often referred to in my family as “the Trotskys” – not because you keep tilting to the left but because of the manner in which you rather frequently make your way to the toilet.  Trit, trot, trit, trot…. You get the idea. 

 

(Dear god I cannot believe I’m divulging that on the World Wide Web. Several generations of my incredibly WASP forebears just rolled over in their graves at my lack of discretion.  Because you can get wireless internet access in your grave.  Fact.)  

 

Anyway, my dad is here from California for the weekend and has become chef de cuisine, nanny, personal shopper, and maid (in a word: me) which is helping enormously.  I am being pampered, a little of the stress is alleviated from my husband, and my daughter is out of her mind with delight that her Grandpa is here.  Tomorrow he has promised to make me potato & fish pie, exactly like the grandmother who just finished rolling over in her grave used to make.   

 

And that’s enough typing from bed with one hand and one open eye for tonight.  Tomorrow is a new day and one to which I shall no doubt awaken in horror when I recall the graphic personal content of this post.

Advertisements

2 Comments

Filed under Living with Breast Cancer

2 responses to “Trotsky & TMI

  1. geminigirl

    Hey Leanne,

    You made me smile with the description of your side effects. Just so the World Wide Web doesn’t think Leanne Coppen is the only cancer patient to have the Trotskys, Gemini has been there too. Not fun.

    My oncologist prescribed Loperamide for the Trotskys and some heavy duty anti nausea med, can’t remember its name, but it worked. I remember he said “There is no reason for you not to have any medication which will help you cope with the treatments”. I appreciated his philosophy.

    My grandma used to make potato and fish pie too, unlike you, I HATED it. 😦 But, I liked the rice pudding she always made to go with it. 🙂

    Hope you felt/feel better today.

    Love,

    Gemini

  2. Jane Hall

    The Trotskys… yes, I remember them. My comeback (IF anyone had the cojones to make a remark) was to just look them in the eyes and say ever so sweetly “well at least I’M not full of it… what’s your excuse?” Unfortunately, you just have to put it to some people to make them understand.

    I absolutely looove the thinking of your geminigirl’s oncologist. My team here in London were also of the same mind… thank goodness. I breezed through my 3 FEC’s but the taxotere (yes, taxing and tears) took me down hard for 5 days every 3 weeks. My nurse took one look at me (the first time)and called for the painkillers (thank you for the invention of Tylenol 3’s… that took care of everything).

    Now, how do I get this potato and fish pie recipe? Hmmmm?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s